Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 157, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 4, 2011, 4:58 PM EDT for Northampton County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2011, 4:58 PM EDT (20:58 UTC)
- Expired
- Jul 4, 2011, 5:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Northampton County, NC
The radar
The Norfolk radar (KAKQ), 72 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 475 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:48 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 4, 3:48 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
348 PM EDT MON JUL 4 2011
.SYNOPSIS...
AN UPPER-LEVEL TROUGH PERSISTS OVER THE EASTERN SEABOARD THIS WEEK
AS A SERIES OF WEAK FRONTAL BOUNDARIES AFFECT THE MID-ATLANTIC
REGION. THERE WILL BE CHANCES FOR RAIN EACH DAY WITH SEASONABLE
TEMPS.
&&
.NEAR TERM /THROUGH TONIGHT/...
SVR TS WATCH #595 HAS BEEN ISSUED UNTIL 02Z. LARGE SWATH OF MID/HIGH
CLOUDS ACROSS NORTHERN AREAS OF THE FA ASSOCIATED WITH A DIFFUSE
COLD FRONT HAS KEPT TEMPS 5-10 DEGREES LOWER THERE THAN FURTHER TO
THE SOUTH WHERE MOSTLY SUNNY SKIES HAVE ALLOWED STRONG LOW-LEVEL
DESTABILIZATION. MID-LEVEL SHORTWAVE OVER THE OHIO VALLEY HAS
TRIGGERED STORMS ACROSS WEST VIRGINIA AND EXTREME WESTERN VA THAT
WILL IMPACT THE LOCAL AREA LATER THIS EVENING INTO THE OVERNIGHT
HOURS. CONVECTION HAS ALSO INITIATED TO THE WEST IN RESPONSE TO A
WELL- DEFINED WSW-ESE ORIENTED BOUNDARY SHOWN IN A SFC THETA
ANALYSIS. AS FOR THIS AFTERNOON AND EARLY EVENING...A BOUNDARY
OVER SOUTHEAST VA IS EVIDENT IN VISIBLE SATELLITE IMAGERY AND WILL
LIKELY TRIGGER STORMS AS THERMODYNAMIC ENVIRONMENTS ARE FAVORABLE.
OTHER BOUNDARIES ARE STARTING TO BECOME BETTER DEFINED...AND WILL
HAVE TO WATCH THESE CLOSELY AS WELL.
AS FAR AS SEVERE POTENTIAL...HIGHER DEEP-LAYER SHEAR THAN YESTERDAY
WITH UP TO 30 KT POSSIBLE...ALLOWING FOR DECENT TS ORGANIZATION
AND MAINTENANCE IN CONJUNCTION WITH MLCAPES OF 2000-3000 J/KG.
ALTHOUGH MID-LEVEL LAPSE RATES ARE MARGINAL...LOW-LEVEL THETA-E IS
FAVORABLE. K INDICES NEAR 40 AND TOTAL TOTALS OVER 50. MAIN SVR
THREAT WILL BE STRONG DOWNDBURSTS ASSOCIATED WITH STEEP LOW-LEVEL
LAPSE RATES AS DEPICTED BY MODEL SOUNDINGS. FLOODING RAINS ARE
ALSO POSSIBLE AS PWATS REACH OR EXCEED 2 IN AND H85-H3 FLOW IS NOT
PARTICULARLY STRONG. MODEL GUIDANCE SUGGESTS OVER A COUPLE INCHES
OF RAIN IS POSSIBLE IN SOME SPOTS. LOW TEMPS TONIGHT WILL RANGE
FROM THE MID 60S TO MID 70S.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
UPPER RIDGE OVER THE CENTRAL CONUS WILL CONTINUE TO WEAKEN AS AN UPPER
TROUGH TAKES SHAPE OVER THE EASTERN SEABOARD. AFOREMENTIONED COLD
FRONT WILL STALL OVER THE FA TUESDAY. LOW CONFIDENCE ON EXACT
TIMING OF ANY PRECIP THIS WEEK AS SEVERAL SHORTWAVES ARE EMBEDDED
IN THE UPPER CYCLONIC FLOW...BUT PRESENCE OF WEAK FRONT OVER THE
FA AND PLENTY OF DIURNAL LOW-LEVEL INSTABILITY EACH DAY WILL MAKE
SHOWERS AND STORMS POSSIBLE...THUS CHANCE POPS WARRANTED.
LOCALIZED HEAVY RAIN WILL REMAIN POSSIBLE WITH WEAK STEERING FLOW
ALOFT AND PWATS CONSISTENTLY NEAR 2 IN. TEMPS WILL BE
SEASONABLE...HIGHS IN THE UPPER 80S TO LOWER 90S...AND LOW TEMPS
IN THE MID 60S TO MID 70S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FCST REGION TO REMAIN ON THE SRN END OF THE LONGWAVE UPPER TROUGH
THU NIGHT INTO FRI. DURING THIS TIME BOTH THE GFS/ECMWF CONTINUE TO
SHOW A SLOW MOVING SW-NE ORIENTED FRONT. THE PRESENCE OF THIS
FRONT...AIDED BY SOME WEAK SHORTWAVE ENERGY...ALONG WITH AMPLE
LOW-MID LEVEL MOISTURE IN PLACE (1000-500 MB MEAN RH'S ABOVE 70%)
PROVIDES SUFFICIENT CONFIDENCE IN THAT WE SHOULD SEE AT LEAST
SCATTERED CONVECTION THROUGH THU EVENING. POPS THU NIGHT INTO FRI
MORNING WILL REMAIN HIGHEST OVER SERN VA AND NERN NC...CLOSEST TO
THE SFC BNDRY JUXTAPOSITIONED WITH THE LLVL THETA-E RIDGE...WHERE THE
RAIN WILL BE MOST BENEFICIAL CONSIDERING THE CURRENT DROUGHT STATUS.
ON FRI...GFS/ECMWF CONSENSUS HAS THE SFC BNDRY A BIT FARTHER SOUTH...
I.E. ALONG OR SOUTH OF THE VA/NC BORDER (GFS IS FARTHEST S)...WITH
WEAK HIGH PRESSURE AND DRIER...ANTICYCLONIC N-NE FLOW BUILDING IN AT
LOW LEVELS FROM THE N. GIVEN THE MODEL DISCREPANCIES IN TERMS OF THE
FRONT'S EVENTUAL WHEREABOUTS...DID NOT FEEL CONFIDENT TO REMOVE POPS
COMPLETELY OVER THE NRN ZONES ON FRI (I.E. N OF RIC).
BY THE START OF NEXT WEEKEND...VERY SIMILAR DEAL AS ON FRI...WITH
THE LLVL BNDRY VERY LIKELY NEAR OR SOUTH OF THE VA/NC BORDER...WHILE
BOTH THE GFS/ECMWF AGAIN SHOW A BROAD SWATH OF HIGHER (>80%)
1000-500 MB MEAN RH (I.E. THE WARN CONVEYOR BELT) EXTENDING ACROSS
THE ERN GULF UP THROUGH THE CAROLINAS. ONCE AGAIN...THE GFS IS
FARTHEST S WITH THE SFC FRONT (AND THUS DRIER TO THE N). POPS ON SAT
RANGE FROM SLIGHT OR 20% CHANCES FROM FVX-RIC AND AREAS N (AOB 12 HR
CLIMO)...INCREASING TO 40% OVER NERN NC. ON SUNDAY...BOTH MODELS
HAVE THE FRONT FAR ENOUGH SOUTH TO WARRANT A RAIN-FREE FCST FROM
FVX-RIC NORTH. ELSEWHERE...20-30% POPS...AGAIN HIGHEST AS YOU HEAD
FARTHER S INTO NERN NC. A WEAK TROUGH APPROACHING FROM THE NW MAY
YIELD ISOLATED-SCATTERED CONVECTION ON MONDAY...ESPECIALLY OVER
INTERIOR PTNS.
TEMPS WILL REMAIN CLOSE TO CLIMO NORMS THROUGH THE EXTENDED
PERIOD...I.E. GENERALLY RANGING BTWN 85-90F (COOLEST ALONG THE ATLC
COASTS).
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
VFR CONDS ACROSS THE REGION WITH MOSTLY HI CLOUDS EARLY THIS AFTN
AND SOME SMOKE/HAZE AFFECTING ECG/ORF/PHF FROM WILDFIRES IN SRN
NC. WEAK FRONTL BNDRY ACROSS NRN VA AND TROF FROM DELMARVA TO WRN
NC. FRONT WILL BE MOSTLY STNRY ACROSS NRN VA THRU THE TAF PERIOD.
EXPECT TO SEE TSTMS FOCUSED ON THE TROF THIS AFTN THRU THE EVENING
HOURS. GUIDANCE SUGGESTS STORMS WILL CLUSTER HEAVILY ACROSS THE
SRN PORTIONS OF THE CWA DURING LATE AFTN AND EVENING. TSTMS COULD
PSBL PERSIST THRU MIDNIGHT ESP FOR SE VA AND NE NC. PTCHY IFR VSBY
WITH HZ/FOG/SMOKE OVERNIGHT.
OUTLOOK: VFR CONDITIONS TO PREVAIL TUE THROUGH WED...OUTSIDE OF
ANY SCATTERED THUNDERSTORMS THAT DEVELOP.
&&
.MARINE...
NO FLAGS EXPECTED THROUGH THE FORECAST PERIOD. HIGH PRESSURE WILL
REMAIN ANCHORED OFFSHORE...AS WEAK SFC TROUGH REMAINS IN PLACE
THROUGH MUCH OF THE WEEK. A WEAK/DIFFUSE FRONTAL BOUNDARY DROPS
TOWARDS THE REGION TONIGHT/EARLY TUES (AIDED BY THE CONVECTIVE
ACTIVITY)...WHICH WILL BRIEFLY ALLOW WINDS TO BECOME W-NW
NORTHERN/CENTRAL MARINE ZONES....BEFORE BECOME S ALL AREAS BY LATE
TUESDAY WITH SPEEDS AGAIN AVERAGING AOB 15KT. SEAS AVG 2 FT
NEARSHORE TO 3-4 FT OUT NR 20 NM.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>084-090-091-093>098.
MARINE...NONE.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...BKH
AVIATION...JEF
MARINE...BKHHazardous weather outlook, Jul 4, 2:51 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 251 PM EDT MON JUL 4 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079- 085-087>089-092-099-100-051900- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-MIDDLESEX- GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-ACCOMACK-NORTHAMPTON VA- 251 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL LIKELY BE ACCOMPANIED BY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ063-070-071-080>084-090-091-093>098-051900- HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT-GLOUCESTER-JAMES CITY-YORK-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 251 PM EDT MON JUL 4 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL LIKELY BE ACCOMPANIED BY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ630>634-650-652-654-656-658-VAZ086-051900- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM-MATHEWS- 251 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE MIDDLE PENINSULA OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 4, 3:49 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT MON JUL 4 2011
VAZ088-092-042045-
SOUTHAMPTON VA-SUSSEX VA-
349 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN VIRGINIA...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF NEWSOMS...OR ABOUT 12 MILES
NORTHWEST OF BOYKINS...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR JOYNER AT 355 PM EDT...WORRELL AT 405 PM
EDT...CAPRON AT 410 PM EDT...COURTLAND AT 440 PM EDT...STORY AT 445
PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3681 7726 3688 7690 3658 7696 3669 7741
3677 7738 3679 7733
JMSpecial weather statement, Jul 4, 3:59 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 359 PM EDT MON JUL 4 2011 VAZ081-082-089-090-042045- CHARLES CITY VA-JAMES CITY VA-PRINCE GEORGE VA-SURRY VA- 359 PM EDT MON JUL 4 2011 ...STRONG THUNDERSTORM MOVING INTO EASTERN VIRGINIA... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CABIN POINT...OR ABOUT OVER CLAREMONT... MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SPRING GROVE AT 405 PM EDT...GOVERNORS LAND AT 425 PM EDT...SCOTLAND... AND...ALLIANCE AT 435 PM EDT...JAMESTOWN...AND...FIVE FORKS AT 440 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3731 7674 3710 7675 3714 7707 3729 7706 JM
Special weather statement, Jul 4, 4:03 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT MON JUL 4 2011
NCZ012-042045-
NORTHAMPTON NC-
403 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORM MOVING INTO NORTHAMPTON COUNTY...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARYSBURG...MOVING EAST AT 5 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR GARYSBURG AT 415 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3638 7755 3641 7756 3643 7761 3646 7762
3651 7748 3637 7741 3637 7756
JMSpecial weather statement, Jul 4, 4:27 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
427 PM EDT MON JUL 4 2011
VAZ060-065-066-042100-
LUNENBURG VA-MECKLENBURG VA-PRINCE EDWARD VA-
427 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORM MOVING INTO SOUTH-CENTRAL VIRGINIA...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 13 MILES WEST OF GREEN BAY TO KELLS
CORNER...OR FROM 5 MILES NORTHWEST OF KEYSVILLE TO 6 MILES NORTH OF
CHASE CITY...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR REHOBOTH AROUND 450 PM EDT...
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3723 7830 3685 7819 3687 7849 3690 7850
3705 7846 3708 7846 3709 7850 3713 7853
3714 7855 3714 7860 3716 7860
JMSpecial weather statement, Jul 4, 4:46 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
446 PM EDT MON JUL 4 2011
NCZ012-013-VAZ087>089-092>097-042130-
CHESAPEAKE VA-GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA-NEWPORT
NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC-SOUTHAMPTON
VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
446 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORMS MOVING THROUGH SOUTHEAST VIRGINIA AND
NORTHEAST NORTH CAROLINA...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RESCUE TO CLARESVILLE...OR FROM NEWPORT
NEWS TO 8 MILES EAST OF DAHLIA...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
HILTON VILLAGE AROUND 455 PM EDT...
NORTHAMPTON AROUND 500 PM EDT...
WALTERS AROUND 505 PM EDT...
WINDSOR AROUND 510 PM EDT...
RALEIGH TERRACE AROUND 515 PM EDT...
LEES MILL AROUND 520 PM EDT...
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3658 7763 3716 7658 3700 7629 3698 7629
3695 7623 3644 7715
JMSpecial weather statement, Jul 4, 4:52 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 452 PM EDT MON JUL 4 2011 VAZ072-073-082>084-090-091-042145- CHARLES CITY VA-GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-NEW KENT VA-YORK VA- 452 PM EDT MON JUL 4 2011 ...STRONG THUNDERSTORM MOVING TOWARD THE MIDDLE PENINSULA... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH THE LEADING EDGE EXTENDING FROM BARHAMSVILLE TO YORK TERRACE...OR FROM 6 MILES NORTHWEST OF TOANO TO QUEENS LAKE. MOVEMENT WAS TO THE NORTHEAST AT 15 MPH. THESE STORMS WILL BE NEAR QUEENS LAKE AROUND 455 PM EDT...BARHAMSVILLE AROUND 505 PM EDT...AND GLOUCESTER COURTHOUSE AROUND 545 PM EDT... WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3735 7643 3723 7672 3740 7696 3757 7674 BHURLEY
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:50 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Westmoreland | 40 min |
| Jul 3, 9:05 PM EDT | Special Weather Statement | AKQ | Fluvanna, Louisa | 55 min |
| Jul 3, 9:21 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Louisa | 54 min |
| Jul 3, 9:27 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Northumberland, Richmond, Westmoreland | 63 min |
| Jul 3, 9:51 PM EDT | Special Weather Statement | AKQ | Essex, Goochland, Hanover, King and Queen, King William, City of Richmond | 54 min |
| Jul 3, 10:07 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Chesterfield, Goochland, Hanover, Henrico, King William and 4 more | 53 min |
| Jul 3, 10:23 PM EDT | Special Marine Warning | AKQ | 97 min | |
| Jul 3, 10:29 PM EDT | Special Weather Statement | AKQ | Lancaster, Middlesex, Northumberland | 61 min |
| Jul 3, 10:55 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, New Kent, Prince George and 3 more | 50 min |
| Jul 3, 11:02 PM EDT | Special Marine Warning | AKQ | 88 min | |
| Jul 3, 11:06 PM EDT | Special Weather Statement | AKQ | Louisa | 54 min |
| Jul 3, 11:08 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews, Middlesex | 52 min |
| Jul 3, 11:20 PM EDT | Special Weather Statement | AKQ | James City, City of Williamsburg | 55 min |
| Jul 3, 11:25 PM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 65 min |
| Jul 3, 11:28 PM EDT | Special Weather Statement | AKQ | Hanover | 62 min |
| Jul 3, 11:34 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, Louisa | 41 min |
| Jul 3, 11:43 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, Mathews, York | 32 min |
| Jul 4, 12:23 AM EDT | Special Marine Warning | AKQ | 52 min | |
| Jul 4, 12:30 AM EDT | Special Marine Warning | AKQ | 90 min | |
| Jul 4, 12:35 AM EDT | Special Weather Statement | AKQ | Northampton | 40 min |
| Jul 4, 12:41 AM EDT | Special Weather Statement | AKQ | Hanover | 49 min |
| Jul 4, 1:07 AM EDT | Areal Flood Advisory | AKQ | Northampton | 113 min |
| Jul 4, 3:00 PM EDT | Special Weather Statement | AKQ | Lunenburg | 45 min |
| Jul 4, 3:27 PM EDT | Special Weather Statement | AKQ | Prince George, City of Hopewell | 48 min |
| Jul 4, 3:47 PM EDT | Special Weather Statement | AKQ | Lunenburg | 43 min |
| Jul 4, 3:49 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 56 min |
| Jul 4, 3:59 PM EDT | Special Weather Statement | AKQ | Surry | 46 min |
| Jul 4, 4:27 PM EDT | Special Weather Statement | AKQ | Lunenburg | 33 min |
| Jul 4, 4:46 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Franklin, City of Newport News | 44 min |
| Jul 4, 4:52 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, City of Williamsburg | 53 min |
| Jul 4, 4:57 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton | 48 min |
| Jul 4, 4:59 PM EDT | Special Weather Statement | AKQ | Prince Edward | 31 min |
| Jul 4, 5:18 PM EDT | Special Weather Statement | AKQ | Nottoway | 42 min |
| Jul 4, 5:21 PM EDT | Special Weather Statement | AKQ | Amelia, Charles City, Chesterfield, Henrico, Nottoway, Prince George and 3 more | 54 min |
| Jul 4, 5:36 PM EDT | Special Weather Statement | AKQ | Lunenburg, Prince Edward | 39 min |
| Jul 4, 5:37 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 53 min |
| Jul 4, 5:38 PM EDT | Special Weather Statement | AKQ | Fluvanna | 32 min |
| Jul 4, 5:42 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Henrico, Nottoway, Prince George and 2 more | 48 min |
| Jul 4, 5:46 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews | 59 min |
| Jul 4, 5:52 PM EDT | Special Weather Statement | AKQ | Sussex | 23 min |
| Jul 4, 5:52 PM EDT | Severe Thunderstorm Warning | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 38 min |
| Jul 4, 6:06 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Jul 4, 6:09 PM EDT | Special Marine Warning | AKQ | 40 min | |
| Jul 4, 6:09 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 51 min |
| Jul 4, 6:17 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, New Kent, Prince George, Surry, City of Colonial Heights and 2 more | 43 min |
| Jul 4, 6:21 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Cumberland, Fluvanna, Goochland, Powhatan | 54 min |
| Jul 4, 6:24 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Henrico, New Kent, Prince George and 7 more | 51 min |
| Jul 4, 6:26 PM EDT | Areal Flood Advisory | AKQ | Amelia, Charles City, Chesterfield, Dinwiddie, Henrico, Prince George and 3 more | 94 min |
| Jul 4, 6:43 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Jul 4, 6:57 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Chesterfield, Goochland, Hanover, Henrico, King William and 3 more | 48 min |
| Jul 4, 7:04 PM EDT | Special Weather Statement | AKQ | Greensville, Southampton, City of Emporia, City of Franklin | 56 min |
| Jul 4, 7:07 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 38 min |
| Jul 4, 7:08 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 52 min |
| Jul 4, 7:10 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 50 min |
| Jul 4, 7:14 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, King and Queen, New Kent | 46 min |
| Jul 4, 7:19 PM EDT | Special Weather Statement | AKQ | James City, Prince George, Surry, Sussex, City of Colonial Heights, City of Hopewell and 2 more | 56 min |
| Jul 4, 7:49 PM EDT | Special Marine Warning | AKQ | 86 min | |
| Jul 4, 4:03 PM EDT | Special Weather Statement | AKQ | Northampton | 42 min |
| Jul 4, 4:15 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 45 min |
| Jul 4, 5:21 PM EDT | Flash Flood Warning | AKQ | Northampton | 114 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.